MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; BARD X-FORCE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; BARD X-FORCE
Model Number 998606
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was ureteral balloon pump leakage during pretest.
 
Additional Manufacturer Narrative
The reported event is confirmed as use-related.Evaluation of the returned sample was performed by atrion medical.A visual inspection of the device was conducted upon receipt.It was noted that the gauge needle was out of the zero box when received.There were no other visual anomalies noted in the visual inspection.The device was connected to a pressure indicator, and an attempt was made to fill the device with distilled water.It was noted that the device pulled in air from the clamp / o-ring area of the device, which prevented the device from drawing in enough water to become pressurized.The tip of the device, up to the clamps, was then placed into a flask of water, which allowed water to be pulled into the device through the clamp/o-ring area.The latch was engaged and the plunger was rotated clockwise to pressurize the device.As the plunger was rotated to pressurize the device, water leaked from the clamp/o-ring area, which prevented the device from building pressure.The clamps were removed from the device, and it was noted that the o-ring was out of position.The o-ring was removed and replaced with a new one, and then the complaint device was reconnected to the pressure indicator to perform functional testing.The device was aspirated and then brought to pressure again.The gauge needle moved accordingly as the pressure was increased, but was not within tolerance at the 4atm and 14atm position since the gauge needle was not in the zero box upon receipt.The gauge was within tolerance at 30atm, but when the pressure was released from the device, the gauge needle did not return to the zero box.The device passed all other functional testing, which consisted of pressure leak, pressure decay, and vacuum capability tests.The device pressurized, maintained pressure, and did not leak throughout the functional testing after the o-ring was replaced.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿the inflation device is recommended for use while performing urological balloon dilation procedures to inflate the balloon, sustain pressure, monitor pressure within the balloon, and deflate the balloon.Contraindication: none.Warnings: use only liquid inflation media.Do not inflate with air.Always follow the manufacturer¿s directions accompanying the balloon dilation catheter.For instructions for use, maximum balloon inflation pressure, precautions, and warnings for that device.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.".
 
Event or Problem Description
It was reported that there was ureteral balloon pump leakage during pretest.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BARD X-FORCE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8424183
Report Number1018233-2019-01334
Device Sequence Number1341313
Product Code EZN
UDI-Device Identifier10801741052719
UDI-Public(01)10801741052719
Combination Product (Y/N)N
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number998606
Device Catalogue Number998606
Device Lot NumberBMBXFM34
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR